[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.157.225.99. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 3, 1967

Anaphylaxis to Cephaloridine in a Nurse Who Prepared Solutions of the Drug

Author Affiliations

From the Infectious Disease Service, New England Medical Center Hospitals, and the Department of Medicine, Tufts University School of Medicine, Boston.

JAMA. 1967;200(1):75-77. doi:10.1001/jama.1967.03120140133035
Abstract

Cephalothin and cephaloridine, semisynthetic derivatives of 7-amino-cephalosporanic acid, have been used extensively for the successful management of infections produced by staphylococci sensitive and resistant to penicillin G, other gram-positive organisms, and some species of gram-negative bacteria.1-5 These agents have frequently been employed when penicillin allergy has been present. Although a lack of cross-reaction between these classes of antibiotics has been noted by some investigators, others have described instances in which cross-allergenicity appeared to be present.3,6 Since the cephalosporin derivatives may themselves induce hypersensitivity, it may be difficult or impossible to prove that a reaction developing during their administration to penicillin-sensitized individuals is indicative of cross-reactivity. This is especially so if the untoward effect does not appear until the third or fourth day of therapy or later. A reaction developing after the first dose of either type of agent in a person known to be sensitive to one is

×